Tohoku Mathematical Journal

Complex structures on partial compactifications of arithmetic quotients of classifying spaces of Hodge structures

Sampei Usui

Full-text: Open access

Article information

Tohoku Math. J. (2), Volume 47, Number 3 (1995), 405-429.

First available in Project Euclid: 3 May 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14C30: Transcendental methods, Hodge theory [See also 14D07, 32G20, 32J25, 32S35], Hodge conjecture
Secondary: 14D07: Variation of Hodge structures [See also 32G20] 32G20: Period matrices, variation of Hodge structure; degenerations [See also 14D05, 14D07, 14K30] 32J25: Transcendental methods of algebraic geometry [See also 14C30]


Usui, Sampei. Complex structures on partial compactifications of arithmetic quotients of classifying spaces of Hodge structures. Tohoku Math. J. (2) 47 (1995), no. 3, 405--429. doi:10.2748/tmj/1178225524.

Export citation


  • [AMRT] A. ASH, D. MUMFORD, M. RAPOPORT AND Y. S. TAI, Smooth compactification of locally symmetric varieties, Math. Sci. Press, Brookline, 1975.
  • [AK] T. ASHIKAGA AND K. KoNNO, Examples of degeneration of Castelnuovo surfaces, J. Math. Soc Japan 43 (1991), 229-246.
  • [B] A. BOREL, Introduction aux groupes arithmetiques, Hermann, Paris, 1969
  • [CK1] E. CATTANI AND A. KAPLAN, Extension of period mappings for Hodge structures of weight 2, Duke Math. J. 44 (1977), 1-43.
  • [CK2] E. CATTANI AND A. KAPLAN, Polarized mixed Hodge structures and the local monodromy of variation of Hodge structures, Invent. Math. 67 (1982) 101-115.
  • [C] C. H. CLEMENS, Degeneration of Kahler manifolds, Duke Math. J. 44 (1977), 215-290
  • [H] E. HORIKAWA, Algebraic surfaces of general type with small c, I, Ann. Math. 104(1976), 357-387 II, Invent. Math. 37 (1976), 121-155.
  • [G] P. A. GRIFFITHS, Periods of integrals on algebraic manifolds: Summary of main results an discussions of open problems, Bull. Amer. Math. Soc. 76 (1970), 228-296.
  • [Sal] I. SATAKE, On compactification of the quotient spaces for arithmetically defined discontinuou groups, Ann. of Math. 72 (1960), 555-580.
  • [Sa2] I. SATAKE, Algebraic Structures of Symmetric Domains, Publ. Math. Soc. Japan 14, Iwanam Shoten, Tokyo, and Princeton Univ. Press (1980).
  • [Sc] W. SCHMID, Variation of Hodge structure; the singularities of the period mappings, Invent. Math 22(1973), 211-319.
  • [U] S. Usui, A numerical criterion for admissibility of semi-simple elements, Thoku Math. J. 4 (1993), 471-484; Appendix, Proc. of Symp. on Algebraic Geometry, Kinosaki, 1992, 160-167.